A little frustrated but happy too

Hi all

Latest on my treatment of GAZYVA and Chlorambucil.After the turmoil of the first two rounds (Anaphylaxis and then sepsis) I thought things had settled down as my body had taken rounds 3 & 4 with little or no issues and my blood counts had virtually returned to acceptable levels,things were starting to look really promising. Then last week.........turmoil and frustration,only got through about an hour of the infusion,started to feel like I was breathing through cotton wool,turned to my Nurse to say I was feeling hot and the next thing I remember was coming round in an Isolation ward with drips attached and wired up to a heart monitor.Seems I had suffered another adverse reaction.Another meeting with my team next week to discuss what happens next,but they seem as frustrated as me and were really surprised by these events.I hope this is just a small set back and I'll be allowed to complete the course of treatment,guess only time will tell.

Keep well everyone.

Regards

John

14 Replies

oldestnewest
  • Oh I'm so sorry to hear this John...you're having a right rough time overall and it must have been yet another terrifying experience for you and your family.

    I really hope your team can come up with a treatment plan that you are able to tolerate but in the meantime please try to stay strong and hopeful.

    Thinking of you and willing you on to a successful outcome.

    Newdawn

  • Poor you John. It must be terrible for you and in fact everyone. I echo everything that Newdawn has said and hope they can sort a treatment plan for you which you can tolerate.

    Best wishes.

    Sue

  • Oh dear, how frightening that must have been for you and your family. Hopethey can deal with the problem and get you sorted John.

    Peggy

  • John

    My best wishes are with you!

    Hope as you say it's a blip rather than a setback

    Good luck mate!

    Geoff

  • Was wondering how you were getting along , so sorry to hear to,hear this , hopefully the doctors can come up with yet another plan , sending best wishes xxx

  • Hi John,

    I think you've done more than enough for the wider CLL community, highlighting the dangers to watch for on this particular drug combination :( . With your blood counts now at virtually acceptable levels, hopefully you've had enough treatment to give you a good remission if your team consider further treatment inadvisable. With your now low lymphocyte count, the gazyva from your last infusion should stay around in your system to mop up the few remaining CLL cells.

    I'm looking forward to hearing further good news on your remission status later.

    Neil

  • So sorry to hear about your frustrating journey but thank you for clearing up a question for me.

    I had a major reaction to Rituximab on the first infusion but have now had 3 further cycles of FCR with the Rituximab infusions. I get frustrated having to spend so long whilst they drip Rituximab into me. I read that after the first infusion they can speed things up. Obviously the close monitoring and the slowness is there because life is not so simple and reactions can start at any stage with any infusion as we have both discovered.

    But the treatment does work. I haven't had your problems but I did become allergic with a blotchy rash to Septrin during cycle 2. This is the tablet to help stop pneumonia which I'm told I need for possibly a year whilst immunosuppressed, so important. This is now solved with Pentamidine via nebuliser once a month. Administered at the Chemo Unit but now they (NHS) are thinking about giving me a machine to administer at home.

    Love hate feeling about the treatment but it works. My bloods have gone from 265 lympocyctes to 0.49 and Hb from 94 to 122. See what the next 2 cycles do!

    Wish you well on your journey.

  • Oh so scary for you and yours John. Hopefully they will decide that more treatment will have no advantage and you can get back to living without the fear of the next transfusion. You have done remarkably well.

    Hopefully a long lasting remission, which will make all you have gone through worth it.

    Best wishes

    Bubnjay1

  • Sorry to hear you're having problems with treatment st. John, hope your team soon get it sorted and you can continue with the next round, Terry

  • Very scary and frustrating. I hope you are fine and your team figures out what to do next.

  • Sorry to hear of all the problems you're going thru. Hopefully, they can get this figured out and get you on the road to recovery shortly. Prayers for you!

    Shortcake2

  • Hi John,

    So sorry to hear of your "bump in the road" as I like to call it, rather than set back. I also took six months of GAZYVA and Chlorambucil, but I only had a reaction to the first two infusions, which was enough for me. The first one was pretty darn rough though, so I can relate to a tiny bit of what you experienced. This old world of the cancers is no fun, but we have to keep our heads held high and thank God that we are able to cope with it. Attitude, positive attitude is the best medicine and I think you already have a huge dose of that.

    Keep thinking positive and keep one foot in front of the other. Keep on keeping on!

    I don't have any medical advice to give you, but I can do a lot of praying for you as I do for many other CLL friends.

    Good luck and may God continue to Bless You!

    Faye

  • What a rotten experience just when you expect a smoother ride. Hope the medics sort it out but maybe, as already said, you may be able to stop at this point and enjoy a good remission. Wishing you well.

    Maureen

  • I hope they can slow the infusion way down and run it successfully. I think Deb from Australia only had five rounds because of her late reaction.

You may also like...